Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
Poisoning with the recreational drug paramethoxyamphetamine ("death")
Autore:
Ling, LH; Marchant, C; Buckley, NA; Prior, M; Irvine, RJ;
Indirizzi:
Univ Adelaide, Fac Med, Dept Clin & Expt Pharmacol, Adelaide, SA 5000, Australia Univ Adelaide Adelaide SA Australia 5000 ol, Adelaide, SA 5000, Australia Inst Med & Vet Sci, Adelaide, SA 5000, Australia Inst Med & Vet Sci Adelaide SA Australia 5000 delaide, SA 5000, Australia
Titolo Testata:
MEDICAL JOURNAL OF AUSTRALIA
fascicolo: 9, volume: 174, anno: 2001,
pagine: 453 - 455
SICI:
0025-729X(20010507)174:9<453:PWTRDP>2.0.ZU;2-L
Fonte:
ISI
Lingua:
ENG
Soggetto:
3,4-METHYLENEDIOXYMETHAMPHETAMINE MDMA; ECSTASY; PHARMACOLOGY; AMPHETAMINE;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Clinical Medicine
Life Sciences
Citazioni:
14
Recensione:
Indirizzi per estratti:
Indirizzo: Buckley, NA Univ Adelaide, Fac Med, Dept Clin & Expt Pharmacol, Adelaide, SA 5000, Australia Univ Adelaide Adelaide SA Australia 5000 , SA 5000, Australia
Citazione:
L.H. Ling et al., "Poisoning with the recreational drug paramethoxyamphetamine ("death")", MED J AUST, 174(9), 2001, pp. 453-455

Abstract

Objective: To describe the clinical features of paramethoxyamphetamine (PMA; "death") poisoning and to compare these with those of people with self-reported "ecstasy" poisoning. Design, Retrospective casenote review. Participants and setting: 22 patients who presented to the Emergency Department of the Royal Adelaide Hospital (RAH), a major metropolitan teaching hospital, between 1 January 1996 and 31 December 1998 with PMA poisoning identified through urine drug screens; and 61 patients with self-reported ecstasy poisoning between 1 September 1997 and 31 December 1998 found through the hospital databases. Results: Patients with PMA poisoning presented with tachycardia (64%), hyperthermia (temperature >37.5 degreesC; 36%), coma (41%), seizures (32%), arrhythmias (23%), and QRS intervals greater than or equal to 100 ms (50%) with greater frequency and often greater severity than those with self-reported ecstasy poisoning. Two patients with PMA poisoning presented with severehypoglycaemia (blood glucose level, <1.5 mmol/L) accompanied by hyperkalaemia (K+ concentration, >7.5 mmol/L). Conclusions: At our hospital, PMA poisonings accounted for most of the severe reactions among people who believed they had taken ecstasy. Hypoglycaemia and hyperkalaemia may be specific to PMA poisoning. PMA toxicity should be suspected with severe or atypical reactions to "ecstasy", and confirmed by chromatographic urine drug screens.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 23/01/20 alle ore 12:30:16